Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2014, 7:45 AM CST for 4 counties in Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 7:45 AM CST (13:45 UTC)
- Expired
- Jan 11, 2014, 8:30 AM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 21 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 7:47 AM CST | TSTM WND DMG | 4 E Tallassee, AL | TREES DOWN NEAR THE INTERSECTION OF HWY 49 AND WEST GANTTS MILL RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 7:07 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS54 KBMX 111345
SVRBMX
ALC051-081-087-123-111430-
/O.NEW.KBMX.SV.W.0004.140111T1345Z-140111T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 AM CST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
WEST CENTRAL LEE COUNTY IN EAST CENTRAL ALABAMA...
WESTERN MACON COUNTY IN SOUTHEAST ALABAMA...
SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 830 AM CST
* AT 746 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LIBERTY CITY TO TYSONVILLE...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NOTASULGA...FRANKLIN...CROSS KEYS...LOACHAPOKA AND UPHAPEE CREEK.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 32...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST SATURDAY AFTERNOON
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3227 8587 3229 8588 3230 8590 3228 8590
3229 8594 3232 8596 3234 8599 3241 8601
3242 8603 3240 8605 3241 8606 3273 8577
3262 8556
TIME...MOT...LOC 1346Z 300DEG 28KT 3261 8573 3238 8595
$$
752 follow-up statements
440
WWUS54 KBMX 111405
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CST SAT JAN 11 2014
ALC051-081-087-123-111430-
/O.CON.KBMX.SV.W.0004.000000T0000Z-140111T1430Z/
ELMORE AL-LEE AL-MACON AL-TALLAPOOSA AL-
805 AM CST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TALLAPOOSA...WESTERN MACON...WEST CENTRAL LEE AND SOUTHEASTERN ELMORE
COUNTIES UNTIL 830 AM CST...
AT 801 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES WEST OF AUBURN UNIVERSITY TO TUSKEGEE TO HARDAWAY...
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN MACON COUNTY.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 32...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3262 8556 3227 8587 3230 8590 3228 8590
3229 8594 3232 8596 3234 8600 3241 8601
3242 8604 3240 8605 3241 8606 3268 8568
TIME...MOT...LOC 1405Z 305DEG 27KT 3258 8555 3242 8570
3231 8587
$$077
WWUS54 KBMX 111415
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 AM CST SAT JAN 11 2014
ALC051-081-123-111425-
/O.CAN.KBMX.SV.W.0004.000000T0000Z-140111T1430Z/
ELMORE AL-LEE AL-TALLAPOOSA AL-
815 AM CST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLAPOOSA...
WEST CENTRAL LEE AND SOUTHEASTERN ELMORE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3227 8587 3230 8590 3228 8590 3234 8599
3241 8601 3242 8602 3243 8599 3245 8599
3245 8589 3248 8587 3249 8588 3249 8580
3258 8579 3258 8571 3260 8570 3255 8562
TIME...MOT...LOC 1415Z 305DEG 27KT 3254 8548 3238 8563
3227 8580
$$
ALC087-111430-
/O.CON.KBMX.SV.W.0004.000000T0000Z-140111T1430Z/
MACON AL-
815 AM CST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MACON
COUNTY UNTIL 830 AM CST...
AT 810 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AUBURN TO LAKE TUSKEGEE TO HARDAWAY...MOVING SOUTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 32...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3227 8587 3230 8590 3228 8590 3234 8599
3241 8601 3242 8602 3243 8599 3245 8599
3245 8589 3248 8587 3249 8588 3249 8580
3258 8579 3258 8571 3260 8570 3255 8562
TIME...MOT...LOC 1415Z 305DEG 27KT 3254 8548 3238 8563
3227 8580
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:02 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 11, 6:02 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST SAT JAN 11 2014 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... CURRENTLY IN THE 50S AND 60S ACROSS CENTRAL ALABAMA AT THIS LATE HOUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. A FAIRLY LARGE TURNAROUND FROM THE SINGLE DIGITS EARLIER THIS WEEK. A LINE OF SHOWERS AND THUNDERSTORMS HAVE JUST MOVED INTO NORTHWESTERN PORTIONS OF THE STATE ALONG A PRE-FRONTAL TROUGH. THE COLD FRONT IS STILL FURTHER TO THE WEST ALONG THE MISSISSIPPI RIVER. FURTHER TO THE SOUTH...A FEW SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER TONIGHT ALONG A WARM FRONT. THESE SHOWERS HAVE MOVED INTO GEORGIA AND THE FOCUS IS NOW ALONG THE PRE-FRONTAL TROUGH. DEWPOINTS ARE A FEW DEGREES HIGHER THAN WHAT A MAJORITY OF THE MODELS HAVE BEEN SHOWING. AT 3 AM...THE DEWPOINT IS 64 DEGREE FAHRENHEIT AT MONTGOMERY AND TROY. THE ACTIVITY ACROSS THE AREA IS CURRENTLY ELEVATED. THE 00Z SOUNDING INDICATED DECENT LAPSE RATES ALOFT AND EXPECT THESE LAPSE RATES HAVE INCREASED AS TEMPERATURES ALOFT HAVE COOLED WITH FALLING HEIGHTS. SO FAR...THERE HAVE BEEN REPORTS OF WIND GUSTS IN THE 30-40 MPH RANGE WITH SMALL PEA SIZED HAIL. THERE HAVE BEEN A COUPLE OF INSTANCES WITH THE 50 DBZ HEIGHT AROUND THE -20 DEGREE CELSIUS LEVEL OR HIGHER. THESE REFLECTIVITIES VALUES HAVE ONLY PRODUCED PEA TO POSSIBLY HALF INCH SIZED HAIL. THE DEEP LAYER SHEAR IS SUFFICIENT TO MAINTAIN THE STORMS ACROSS THE CWA WITH VALUES IN THE NEIGHBORHOOD OF 60-70 KTS. LOW LEVEL SHEAR IS NOT TOO SHABBY WITH 0-1 KM SRH VALUES RANGING FROM 200-300 ACROSS THE SOUTH TO 300-400 ACROSS THE NORTH. THE QUESTION BECOMES CAN WE SEE ANY SURFACE BASED STORMS AS THE DEWPOINTS CONTINUE TO INCREASE ACROSS THE AREA. WE WILL HAVE TO WATCH THE 65 DEGREE ISODROSOTHERM CAREFULLY THIS MORNING...AS IT APPEARS STORMS COULD BECOME SURFACE BASED WITH DEWPOINTS REACHING THAT 65-67 DEGREE RANGE. EVEN SO...LOW LEVEL LAPSE RATES ARE POOR DUE TO THE SATURATED BOUNDARY LAYER. AT THIS TIME...EXPECT STRONG STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA WITH WIND GUSTS RANGING FROM 30-50 MPH WITH SMALL HAIL POSSIBLY UP TO PENNY SIZED. WILL CONTINUE TO HAVE TO MONITOR THE INCREASING DEWPOINTS AND AN ISOLATED SEVERE STORM OR TWO WOULD NOT BE OUT OF THE QUESTION EARLY THIS MORNING. THE FRONT WILL CLEAR THE FORECAST AREA AROUND NOON AND EXPECT ANY CHANCE FOR AN ISOLATED SEVERE STORM WILL BE OVER BY AROUND 11 AM. COLDER AIR WILL MOVE IN TO THE AREA TONIGHT BUT THE COLD AIR ADVECTION IS WEAK AND EXPECT TEMPERATURES WILL ONLY DROP DOWN TO NEAR NORMAL OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. SUNDAY WILL BE A DECENT DAY IN BETWEEN SYSTEMS. SKIES SHOULD BE MOSTLY SUNNY AS A RIDGE SETS UP ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS. TEMPERATURES WILL TOP OUT IN THE UPPER 50S AND LOWER 60S. THE NEXT CHANCE OF RAIN RETURNS ON MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING AND AMOUNT OF MOISTURE WITH THIS SYSTEM. THEREFORE...HAVE INCREASED POPS DURING THIS TIMEFRAME. PW VALUES WILL INCREASE TO OVER AN INCH AS THE FRONT APPROACHES WITH MEAN RH VALUES OVER 90 PERCENT. EXPECT RAINFALL AMOUNTS OF AN INCH TO AN INCH AND HALF WILL BE POSSIBLE WITH THIS SYSTEM. NOT EXPECTING ANY FLOODING ISSUES AS THE SYSTEM EXITS THE AREA FAIRLY QUICKLY. ANOTHER CLIPPER SYSTEM WILL MOVE IN RIGHT BEHIND THE PREVIOUS SYSTEM. UPPER LEVEL HEIGHTS WILL CONTINUE TO DECREASE WITH TEMPERATURES ALOFT COOLING RAPIDLY. THE OVERALL MOISTURE HAS DECREASED WITH THE LATEST MODELS AND HAVE LOWERED POPS WITH THE CLIPPER SYSTEM TUESDAY NIGHT INTO WEDNESDAY MORNING. MODEL SOUNDINGS FROM THE GFS INDICATE THAT THE FREEZING LEVEL IS STILL A COUPLE OF THOUSAND FEET ABOVE THE GROUND BEFORE MIDNIGHT. THEREFORE...HAVE DELAYED THE MIXTURE OF RAIN/SNOW UNTIL AFTER MIDNIGHT. 850MB TEMPERATURES DECREASE RAPIDLY ON WEDNESDAY DOWN TO THE -10 TO -12 DEGREES CELSIUS AND EXPECT HIGH TEMPERATURES WILL HAVE A HARD TIME MAKING IT OUT OF THE 40S. TEMPERATURES WILL MODERATE SOME ON THURSDAY BEFORE ANOTHER CLIPPER SYSTEM DIVES DOWN ACROSS THE AREA ON FRIDAY. AT THIS TIME...IT APPEARS THE MOISTURE WITH THIS SYSTEM WILL BE EVEN MORE LIMITED THAN THE FIRST ONE. 05/MA && .AVIATION... 12Z TAF DISCUSSION. PRE-FRONTAL LINE OF CONVECTION IS MAKING ITS WAY QUICKLY EASTWARD OVER CENTRAL ALABAMA THIS MORNING...AND WILL CONTINUE TO PUSH EAST UNTIL IT MOVES OUT OF ALABAMA BY 17-18Z. STORMS WILL AFFECT ANB... MGM...AND TOI THROUGH THE MORNING. HAVE TEMPO TSRA INCLUDED TO ACCOUNT FOR THIS. WINDS WILL BE QUITE GUSTY WITH THE TSRA PASSAGE AS STRONG LOW LEVEL WINDS ALOFT ARE ABLE TO MIX DOWN TO THE SURFACE. BEHIND THE LINE OF STORMS...AN AREA OF MODERATE RAIN SHOWERS WILL CONTINUE FOR AN HOUR OR TWO...BEFORE THE MVFR CIGS SCATTER OUT WITH THE ACTUAL COLD FRONT PASSAGE. 77/GLEASON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 33 56 37 56 / 100 0 0 0 80 ANNISTON 64 35 58 40 59 / 100 0 0 0 80 BIRMINGHAM 63 37 58 43 58 / 90 0 0 10 80 TUSCALOOSA 65 36 61 43 60 / 70 0 0 10 80 CALERA 64 37 59 41 58 / 90 0 0 10 80 AUBURN 65 38 58 41 59 / 100 0 0 0 80 MONTGOMERY 69 38 61 41 62 / 100 0 0 10 80 TROY 69 37 62 40 63 / 100 0 0 10 80 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 7:33 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 AM CST SAT JAN 11 2014 ALZ011>015-017>050-121345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 733 AM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A BRIEF WINDOW WHERE SEVERE THUNDERSTORMS MAY DEVELOP THIS MORNING. THE THREATS INCLUDE DAMAGING WINDS...HAIL AND POSSIBLE TORNADOES. THE THREAT HAS ENDED FOR AREAS WEST OF A LINE FROM ROANOKE TO SELMA. FOR AREAS GENERALLY EAST OF THIS LINE...THE THREAT WILL LAST UNTIL AROUND 10 AM. SEVERAL INGREDIENTS STILL HAVE TO COME TOGETHER TO GENERATE SEVERE WEATHER THIS MORNING. BUT THERE CERTAINLY IS A SMALL THREAT THAT IT MAY OCCUR. BE PREPARED IF ANY SEVERE WATCHES OR WARNINGS BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PREVIOUS MENTION OF LIGHT SNOW ACROSS NORTH CENTRAL ALABAMA ON TUESDAY NIGHT HAS DECREASED ENOUGH TO REMOVED MENTION AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THROUGH 10 AM TODAY.
In the hours before
Local storm report, Jan 11, 6:08 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL PIEDMONT 33.93N 85.62W
01/11/2014 E0.25 INCH CALHOUN AL PUBLIC
0103 AM HAIL HACKLEBURG 34.27N 87.83W
01/11/2014 E0.25 INCH MARION AL FIRE DEPT/RESCUE
0120 AM LIGHTNING HAMILTON 34.14N 87.98W
01/11/2014 MARION AL FIRE DEPT/RESCUE
LIGHTNING STRUCK A SHED AND CAUSED A FIRE.
0120 AM LIGHTNING 2 S HODGES 34.30N 87.93W
01/11/2014 MARION AL FIRE DEPT/RESCUE
A POWER POLE WAS STRUCK BY LIGHTNING AND KNOCKED DOWN.
0122 AM LIGHTNING HALEYVILLE 34.24N 87.62W
01/11/2014 WINSTON AL AMATEUR RADIO
A TREE WAS STRUCK BY LIGHTNING AND DOWN IN THE SAME AREA
NEAR POLE POLE...NEAR AIRPORT ROAD.
0123 AM HAIL HALEYVILLE 34.24N 87.62W
01/11/2014 E0.25 INCH WINSTON AL PUBLIC
0450 AM HAIL ENSLEY 33.51N 86.89W
01/11/2014 E0.75 INCH JEFFERSON AL AMATEUR RADIO
0521 AM HAIL 4 N ANNISTON 33.72N 85.81W
01/11/2014 E0.88 INCH CALHOUN AL FIRE DEPT/RESCUE
0523 AM TSTM WND DMG 4 NNW ANNISTON 33.72N 85.84W
01/11/2014 CALHOUN AL 911 CALL CENTER
TWO POWER POLES SNAPPED OFF AND TREES DOWN ACROSS THE
POWER LINES AT LENLOCK LANE AND ARROW AVENUE.
0523 AM LIGHTNING WEAVER 33.76N 85.81W
01/11/2014 CALHOUN AL EMERGENCY MNGR
HOME STRUCK BY LIGHTNING UNKNOWN DAMAGE
0524 AM HAIL 3 NE ANNISTON 33.69N 85.78W
01/11/2014 E1.00 INCH CALHOUN AL BROADCAST MEDIA
0540 AM HAIL 4 NW TALLADEGA 33.47N 86.15W
01/11/2014 E1.00 INCH TALLADEGA AL PUBLIC
NEAR STEMLEY
&&
LINHARESSpecial weather statement, Jan 11, 6:29 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 AM CST SAT JAN 11 2014
ALZ021-028-029-036>038-111315-
CHAMBERS AL-CLAY AL-CLEBURNE AL-COOSA AL-RANDOLPH AL-TALLAPOOSA AL-
629 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...TALLAPOOSA...
RANDOLPH...SOUTHEASTERN COOSA...SOUTHEASTERN CLEBURNE AND
SOUTHEASTERN CLAY COUNTIES UNTIL 715 AM CST...
AT 629 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RANBURNE TO ASHLAND TO
HILLABEE CREEK TO CREWSVILLE TO PENTONVILLE...AND MOVING EAST AT 50
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EQUALITY...
LAKE WEDOWEE...
ALEXANDER CITY...
WEDOWEE...
DADEVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3278 8512 3274 8515 3273 8559 3275 8560
3276 8626 3294 8618 3302 8598 3326 8587
3359 8543 3361 8532 3288 8518 3285 8515
3281 8516
TIME...MOT...LOC 1229Z 254DEG 44KT 3354 8538 3329 8575
3304 8586 3296 8607 3282 8615
MASpecial weather statement, Jan 11, 6:41 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CST SAT JAN 11 2014
ALZ037-041>047-111330-
AUTAUGA AL-BULLOCK AL-ELMORE AL-LEE AL-LOWNDES AL-MACON AL-MONTGOMERY
AL-TALLAPOOSA AL-
641 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...SOUTHERN
TALLAPOOSA...MONTGOMERY...MACON...LOWNDES...WESTERN LEE...ELMORE AND
NORTHERN BULLOCK COUNTIES UNTIL 730 AM CST...
AT 640 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN LAKE AT KOWALIGA TO
ELMORE TO AUTAUGA COUNTY AIRPORT TO GORDONVILLE...AND MOVING EAST AT
50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PRATTVILLE...
MOSSES...
HAYNEVILLE...
MILLBROOK...
WETUMPKA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3208 8691 3241 8662 3254 8643 3275 8625
3275 8559 3273 8559 3274 8557 3273 8557
3274 8548 3273 8545 3206 8559 3205 8691
TIME...MOT...LOC 1241Z 251DEG 63KT 3276 8601 3258 8632
3244 8651 3216 8675
MALocal storm report, Jan 11, 7:20 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
720 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM TSTM WND DMG ALEXANDER CITY 32.93N 85.93W
01/11/2014 TALLAPOOSA AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN AND NEAR THE CITY. SOME
OF THE TREES LANDED ON HOMES.
&&
LINHARESLocal storm report, Jan 11, 7:23 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL PIEDMONT 33.93N 85.62W
01/11/2014 E0.25 INCH CALHOUN AL PUBLIC
0103 AM HAIL HACKLEBURG 34.27N 87.83W
01/11/2014 E0.25 INCH MARION AL FIRE DEPT/RESCUE
0120 AM LIGHTNING 2 S HODGES 34.30N 87.93W
01/11/2014 MARION AL FIRE DEPT/RESCUE
A POWER POLE WAS STRUCK BY LIGHTNING AND KNOCKED DOWN.
0120 AM LIGHTNING HAMILTON 34.14N 87.98W
01/11/2014 MARION AL FIRE DEPT/RESCUE
LIGHTNING STRUCK A SHED AND CAUSED A FIRE.
0122 AM LIGHTNING HALEYVILLE 34.24N 87.62W
01/11/2014 WINSTON AL AMATEUR RADIO
A TREE WAS STRUCK BY LIGHTNING AND DOWN IN THE SAME AREA
NEAR POLE POLE...NEAR AIRPORT ROAD.
0123 AM HAIL HALEYVILLE 34.24N 87.62W
01/11/2014 E0.25 INCH WINSTON AL PUBLIC
0450 AM HAIL ENSLEY 33.51N 86.89W
01/11/2014 E0.75 INCH JEFFERSON AL AMATEUR RADIO
0521 AM HAIL 4 N ANNISTON 33.72N 85.81W
01/11/2014 E0.88 INCH CALHOUN AL FIRE DEPT/RESCUE
0523 AM TSTM WND DMG 4 NNW ANNISTON 33.72N 85.84W
01/11/2014 CALHOUN AL 911 CALL CENTER
TWO POWER POLES SNAPPED OFF AND TREES DOWN ACROSS THE
POWER LINES AT LENLOCK LANE AND ARROW AVENUE.
0523 AM LIGHTNING WEAVER 33.76N 85.81W
01/11/2014 CALHOUN AL EMERGENCY MNGR
HOME STRUCK BY LIGHTNING UNKNOWN DAMAGE
0524 AM HAIL 3 NE ANNISTON 33.69N 85.78W
01/11/2014 E1.00 INCH CALHOUN AL BROADCAST MEDIA
0540 AM HAIL 4 NW TALLADEGA 33.47N 86.15W
01/11/2014 E1.00 INCH TALLADEGA AL PUBLIC
NEAR STEMLEY
0650 AM TSTM WND DMG ALEXANDER CITY 32.93N 85.93W
01/11/2014 TALLAPOOSA AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN AND NEAR THE CITY. SOME
OF THE TREES LANDED ON HOMES.
0655 AM TSTM WND DMG NEW SITE 33.04N 85.78W
01/11/2014 TALLAPOOSA AL EMERGENCY MNGR
TREES DOWN ACROSS EASTERN AND NORTHERN TALLAPOOSA COUNTY.
&&
LINHARESSpecial weather statement, Jan 11, 7:31 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 AM CST SAT JAN 11 2014
ALZ037-038-042>045-047-111415-
CHAMBERS AL-ELMORE AL-LEE AL-LOWNDES AL-MACON AL-MONTGOMERY
AL-TALLAPOOSA AL-
731 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...SOUTHEASTERN
TALLAPOOSA...MONTGOMERY...WESTERN MACON...SOUTHEASTERN LOWNDES...
NORTHWESTERN LEE AND SOUTHEASTERN ELMORE COUNTIES UNTIL 815 AM CST...
AT 730 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN DAM TO FORT
DEPOSIT...AND MOVING NORTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE WINDS ALONG WITH THE RAIN MAY KNOCK A FEW TREES DOWN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLASSEE...
CAMP HILL...
MILSTEAD...
MEADVILLE...
LAFAYETTE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3225 8587 3230 8590 3228 8590 3227 8599
3215 8600 3203 8615 3201 8631 3205 8631
3205 8639 3200 8640 3197 8681 3311 8533
3310 8522 3285 8517
TIME...MOT...LOC 1330Z 245DEG 66KT 3265 8584 3204 8658The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:32 AM CST | Special Weather Statement | BMX | Marion | 43 min |
| Jan 11, 1:16 AM CST | Special Weather Statement | BMX | Winston | 44 min |
| Jan 11, 2:02 AM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Jan 11, 2:07 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lamar, Lowndes, Montgomery | 119 days |
| Jan 11, 2:21 AM CST | Special Weather Statement | BMX | Fayette, Marion | 39 min |
| Jan 11, 2:40 AM CST | Special Weather Statement | BMX | Winston | 50 min |
| Jan 11, 3:56 AM CST | Special Weather Statement | BMX | Blount, Jefferson, Tuscaloosa | 49 min |
| Jan 11, 3:58 AM CST | Special Weather Statement | BMX | Greene, Hale | 47 min |
| Jan 11, 4:44 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson and 4 more | 61 min |
| Jan 11, 4:47 AM CST | Special Weather Statement | BMX | Bibb, Chilton, Hale, Perry, Shelby | 58 min |
| Jan 11, 5:06 AM CST | Areal Flood Advisory | BMX | Bibb, Calhoun, Jefferson, St. Clair, Shelby, Talladega | 114 min |
| Jan 11, 5:21 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 24 min |
| Jan 11, 5:44 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 46 min |
| Jan 11, 6:14 AM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Chilton, Clay, Cleburne, Coosa and 3 more | 2 hr |
| Jan 11, 6:29 AM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 46 min |
| Jan 11, 6:41 AM CST | Special Weather Statement | BMX | Bullock, Elmore, Lowndes, Macon, Montgomery | 49 min |
| Jan 11, 6:52 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 38 min |
| Jan 11, 7:07 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
| Jan 11, 7:31 AM CST | Special Weather Statement | BMX | Chambers, Montgomery | 44 min |
| Jan 11, 7:54 AM CST | Areal Flood Advisory | BMX | Autauga, Chambers, Clay, Coosa, Elmore, Lee and 5 more | 3 hr |
| Jan 11, 8:19 AM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Pike, Russell | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.